Alert archive / New Mexico / Wind Advisories in 2022

Wind Advisory 1, NWS El Paso, TX

January 22, 2022Grant County, Hidalgo County, New Mexico

NWS El Paso, TX issued this wind advisory at Jan 22, 2022, 11:11 AM MST for Grant County, Hidalgo County, New Mexico. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2022, 11:11 AM MST (18:11 UTC)
Expired
Jan 22, 2022, 7:03 PM MST
In force
8 hr
Issued by
NWS El Paso, TX

Counties Grant County, NM, Hidalgo County, NM

The radar

The El Paso radar (KEPZ), 181 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 6.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2022-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2022-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1480 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

023 
WWUS74 KEPZ 221811
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso TX/ Santa Teresa NM
1111 AM MST Sat Jan 22 2022

NMZ404-230300-
/O.NEW.KEPZ.WI.Y.0001.220122T1811Z-220123T0300Z/
Southwest Desert/Lower Gila River Valley-
Including the cities of Lordsburg, Red Rock, and Virden
1111 AM MST Sat Jan 22 2022

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...East winds 25 to 40 mph with higher gusts.

* WHERE...Northern Hidalgo County.

* WHEN...Until 8 PM MST this evening.

* ADDITIONAL DETAILS...Strongest winds will be along west slope
  areas, canyons, ridgelines, and the Lordsburg Playa. Winds will
  gradually subside this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
BROWN
1 follow-up statement
392 
WWUS74 KEPZ 230203
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso TX/ Santa Teresa NM
703 PM MST Sat Jan 22 2022

NMZ404-230315-
/O.CAN.KEPZ.WI.Y.0001.000000T0000Z-220123T0300Z/
Southwest Desert/Lower Gila River Valley-
Including the cities of Lordsburg, Red Rock, and Virden
703 PM MST Sat Jan 22 2022

...WIND ADVISORY IS CANCELLED...

Winds are still breezy but have begun diminishing and will
continue to diminish through the remainder of the evening.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 22, 10:31 AM MST, 40 minutes earlier.

Area forecast discussion, Jan 22, 10:31 AM MST, 40 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1031 AM MST Sat Jan 22 2022

...18Z AVIATION UPDATE...

.AVIATION...18Z TAF CYCLE
VFR conditions expected with variable high cloudiness. A persistent
060 layer has been observed at TCS. Dissipation of this layer is
uncertain. Winds will be breezy for all sites with the strongest
winds at DMN, topping out around 20-25 with gusts up to 40. Winds
will gradually subside overnight. Direction will favor NE.

&&

.PREV DISCUSSION...354 AM MST Sat Jan 22 2022...

.SYNOPSIS...
An upper level storm system brings chances for showers across the
area this weekend. Rain and snow accumulations are expected to be
light. Also a backdoor cold front brings breezy winds and cooler
temperatures behind it today. Once the upper system leaves the
area on Monday, dry weather returns across the area. However,
temperatures continue to be at or below seasonal values through
most of the week.

&&
29

.DISCUSSION...
.SHORT TERM...Saturday and Saturday Night...
The cold front that pushed through today has finally stalled out
just west of the CWA in far western Arizona. Cooler weather will be
felt today with most areas seeing a 2-3 degree drop from Friday.
Cool, easterly flow will continue today and tonight bringing
another round of cold overnight temperatures ranging in the 20s
areawide. Our low pressure system to our west will hover most of
the period in the AZ/Sonora region. Meanwhile, high pressure over
the east TX/AR region will keep the surface pressure gradient
sandwiched and fairly tight over the area Saturday. Thus,
expecting breezy winds today for the west slopes and the southern
half of the CWA, seeing winds in the upper teens and even low 20s
in some areas this afternoon. As the sun begins to set and this
high pressure gradually shifts south and weakens, winds begin to
relax. West slopes may continue to be breezy later in the evening,
but most sites will see fairly calm winds late Saturday into
Sunday.

Precipitation chances and accumulations looks bleak as this low
pressure attempts to work into western areas, but it has certainly
lost a lot of its moisture as its track stayed inland without any
way to bring in moisture. With that being said, the western half
of the CWA may see some light showers Saturday starting around
noon, but accumulation amounts stay light generally 0.1" or less.
A slight chance for some light snow may be seen in the overnight
hours for the Gila.

&&
37

.LONG TERM...Sunday through Friday Night...
Upper closed-low finally moves into our area on Sunday, as it
moves east from AZ. This will increase our precipitation chances
through the day from west to east. The best chances for
precipitation will be in the Gila region and the Sacramento
Mountains. As we have been mentioning over the last few days, this
system is moisture starved. Precipitable water remains in the
0.2-0.3 inch range with surface dewpoints in the 20s. Thus not
really expecting much in terms of precipitation reaching the
ground. Rainfall amounts will be less than 0.1 inches, and snow
amounts will be under an inch. Snow levels will be around 5-6 kft.
Precip chances drop once the through axis moves east of the area
by Sunday Night.

The low pressure system keeps a east-southeast track into the
Southern Plains, which will keep us under a northerly to
northwesterly flow. Thus, temperatures will slowly increase early
next week. The GEFS plumes show this slow warm up that looks
almost flat through the work-week. One reason keeping the temps
below normal is the approach of a backdoor cold front into the
area on Tuesday night. This system is dry. The ECMWF tries to
bring some precip, but keeps it over eastern NM and west TX. The
main hazard for the Borderland is the return of breezy to windy
conditions for far west Texas. This is especially true for the
west slopes, passes and ridges of mountain areas. However, wind
speeds appear to stay below the advisory criteria.

For the second half of the week, a broad trough remains to the
north. Another weak backdoor cold front moves in on Thursday
night, which should keep temperatures around seasonal values on
Friday. The upper ridge strengthens and moves east over the
weekend, allowing temps to return to slightly above normal after
spending a week below seasonal values.

&&
29

.FIRE WEATHER...
No significant fire weather concerns expected through the period.
Cooler than average temperatures will continue with high
temperatures ranging from 45-55 degrees Saturday and Sunday in the
lowlands with the mountains seeing freezing temperatures and upwards
of around 40 degrees. The region warms up a few degrees starting
Monday and lasting through at least Wednesday with temperatures in
the mid 50s for the lowlands and 35-40 degrees in the mountains.
Breezy easterly winds expected this afternoon before calming on
Sunday. Breezy winds pick up again on Monday afternoon and will
become 10 mph or less Tuesday and Wednesday. Precipitation chances
will exist for western areas today but accumulations are expected to
be light. By Sunday afternoon into Monday morning, most of the area
will have a chance for precipitation, with greater chances out west.
Drier weather is on the way starting Monday afternoon through
Tuesday evening.

MinRHs Saturday will be 30-35% in the lowlands and 40-60% in the
mountains. MinRHs increase areawide to 35-50% before dropping into
the 30s Monday and into the mid 20s Tuesday and Wednesday.
Ventilation rates will be poor to good Saturday and Monday and poor
Sunday, Tuesday and Wednesday.

&&
37

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 53  29  52  32 /   0   0  10  10
Sierra Blanca           46  22  49  30 /   0   0  10  20
Las Cruces              53  26  50  28 /   0   0  20  10
Alamogordo              54  23  51  26 /   0   0  20  20
Cloudcroft              31  17  36  19 /   0   0  20  30
Truth or Consequences   50  27  50  29 /   0   0  20  20
Silver City             47  27  46  25 /  20  30  30  20
Deming                  52  25  49  25 /  10  20  20  10
Lordsburg               53  26  51  24 /  30  30  30  10
West El Paso Metro      53  30  51  32 /   0   0  10  10
Dell City               49  21  51  25 /   0   0  10  10
Fort Hancock            54  22  54  30 /   0   0  10  10
Loma Linda              45  25  47  30 /   0   0  10  10
Fabens                  54  26  54  30 /   0   0  10  10
Santa Teresa            52  25  50  28 /   0   0  10  10
White Sands HQ          53  30  50  33 /   0   0  20  20
Jornada Range           52  19  50  23 /   0   0  20  10
Hatch                   53  24  50  25 /   0   0  20  20
Columbus                53  26  50  29 /  10  20  10  10
Orogrande               53  25  51  29 /   0   0  10  10
Mayhill                 39  19  42  23 /   0   0  10  20
Mescalero               41  18  43  22 /   0   0  20  30
Timberon                40  19  43  24 /   0   0  20  20
Winston                 45  16  46  20 /  10  10  30  30
Hillsboro               47  27  47  29 /  10   0  20  20
Spaceport               52  20  50  21 /   0   0  10  20
Lake Roberts            47  21  46  21 /  20  30  40  40
Hurley                  48  22  47  23 /  20  30  30  20
Cliff                   56  20  53  19 /  30  30  30  20
Mule Creek              50  27  49  24 /  40  40  30  20
Faywood                 47  27  47  27 /   0  10  30  20
Animas                  54  24  51  25 /  30  30  30  10
Hachita                 52  20  49  23 /  20  20  20  10
Antelope Wells          52  24  49  27 /  20  30  30  10
Cloverdale              49  27  47  29 /  30  30  30  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

37/29/34
Hazardous weather outlook, Jan 22, 5:35 AM MST, 5 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service El Paso TX/Santa Teresa NM
535 AM MST Sat Jan 22 2022

NMZ401>417-TXZ418>424-231245-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
535 AM MST Sat Jan 22 2022

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight

Slight chances for very light rain and snow this afternoon and
evening. Breezy winds this afternoon may blow around loose
outdoor objects. Otherwise, no hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Slight chances for very light rain and snow on Sunday. Breezy
winds Monday afternoon may blow around loose outdoor objects. Otherwise,
no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Wind Advisories in New Mexico, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.